Alert archive / Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 24, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 1, 2001, 3:45 PM EDT for Brunswick County, Virginia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2001, 3:45 PM EDT (19:45 UTC)
- Expired
- Jun 1, 2001, 4:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Brunswick County, VA
The radar
The Norfolk radar (KAKQ), 80 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:10 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 1, 3:10 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 310 PM EDT FRI JUN 1 2001 TNGT...SOME CLRG OCCURRING OVR ERN VA...BUT ATMOS WORKED OVR BY EARLIER CNVCTN. SFC OBS AND MSAS SHOWS IMPRESSIVE BULLSEYE OF SFC CNVRGNC IN CNTRL NC/SC ALG LEADING EDGE OF CNVCTN...AND MESO LOW FORMING IN CNTRL SC/NC. AFTER DISC WTH SPC...KPG EYE ON SRN/ERN VA...AS CNVCTN BUILDS N INTO VA. WL CNVCTN BE TOO WDSPRD FOR SVR...AND WL MESO LOW AND WDSPRD UVV TRANSLATE INTO HVY RAINERS DUE TO DISRUPTIONS IN THE LOCAL STORM ENVIRONMENT? HEATING AHD OF LEADING EDGE OF CNVCTN AND PRESENCE OF MESO LOW ENUF OF A CONCERN TO KP PSBL SVR IN FCST. IMPRESSIVE STORMS IN RAH AREA...AND BASED ON THEIR RADAR SIGNATURES...VIL OF DAY IN LWR/MID 50S. SOME ROTATING STORMS SEEN ON KRAX AS WELL. HEAVY RAIN WL OCCUR IN MOST PLCS AT THE VRY LEAST...AND AGAIN...BEST CHC FOR SVR LOOKS TO BE SERN VA AND NE NC...AS ATMOS WORKED OVR IN OTHER AREAS OF VA AND MD. WATCH OUT FOR PTNLY IMPRESSIVE PONDING ON SOME ROADWAYS. LOWS IN 60S...NR 70 IN NE NC. SATURDAY...CHC LINGERING SHRA/TSRA ALG COAST...THEN ALL AREAS BECMG PS AS MIDLVL FLO BECOMES A LTL MORE DWNSLP...AND H8 TEMPS WL HV WARMED. SFC FLO GNRLY FROM S TO SSW...AND QUITE A HUMID AIRMASS AT AND BELOW BNDRY LYR. THERE SHUD BE ENUF CLOUDINESS TO PREVENT TEMPS FROM RISING MUCH ABV LWR 80S...ALTHO TYPICAL FVX/PTB AREA CUD APPCH MID 80S. APPCHG LLVL COLD FRNT CUD TRIGGER A SCT SHRA/TSRA IN INTERIOR AREAS BEFORE SUNSET. SATURDAY NGT...SCT SHRA/TSRA WRK E THRU THE EVE...THEN A LTL COOLING TWD MORNING AS LLVL WNDS TREND MORE TO THE SW AND W. LOWS ARND 60 TO MID 60S. SUNDAY...H8 COOLING BEGINS IN EARNEST THRU THE DAY AS ANTHR UPR IMPULSE TRACKS THRU...BUT ITS A NRN STREAM IMPULSE WTH LIMITED MOISTURE. SOME INDCTN OF SMALL CHCS FOR SHRA/TSRA IN NRN AND ERN AREAS...BUT WL NOT PUT IN FCST DUE TO LIMITED MOISTURE AND FRLY DEEP W WNDS. HGHS UPR 70S TO ARND 80. XTND...GNRLY DRYING OUT MON AND TUE...SO TEMPS ARND 80 TO LWR/MID 80S WTH AT LEAST PS. BY WED...ANTHR SYSTEM APPCHS...CONTG INTO THU...SO ACKNOWLEDGING CHC SHRA/TSRA CHCS. SYSTEM LUKS TO BE EXITING THU NGT FOR PTNLY DRY FRI. OVERALL MEAN UPR TROF LUKS TO REMAIN IN ERN U.S. THRU NXT WK...RESULTING IN NR NORMAL TO BELOW NORMAL TEMPS. CSTL WTRS...WNDS INCRSG TO NR SCA...AS WL SEAS/WAVES EVENTUALLY TNGT. MINIMAL THO...AND MSTLY BE WITHIN CNVCTN...NOT NCSRLY GRAD WNDS...BUT WL PUT UP MARGINAL SCA FOR SRN BAY AND ATLC WTRS. THANKS SPC FOR EARLIER COORD. SBY 62 80 64 80 / 70 40 40 20 OXB 64 78 64 78 / 70 40 40 20 ECG 69 82 66 81 / 70 30 30 20 ORF 68 82 66 81 / 70 50 40 20 PHF 68 82 66 81 / 70 50 40 20 AKQ 65 81 63 81 / 80 30 30 20 RIC 62 81 62 81 / 80 30 30 20 FVX 65 81 63 81 / 80 30 30 20 .AKQ... MD...SMALL CRAFT ADVSY FENWICK ISLAND TO CHINCOTEAGUE. NC...SEVERE THUNDERSTORM WATCH UNTIL 500 PM EDT FRIDAY FOR ZONES NCZ012>017...NCZ030>032...NCZ102. SMALL CRAFT ADVSY VA/NC BRDR TO CURRITCUK BEACH LIGHT AND CURRITUCK SOUND. VA...SMALL CRAFT ADVSY CHINCOTEAGUE TO VA/NC BRD7R AND CHES BAY FROM NEW POINT COMFORT TO CAPE HENRY. NS
In the hours before
Special weather statement, Jun 1, 11:09 AM EDT, 4 hours 36 minutes before
NCZ012>017-030>032-102-VAZ065-066-079-087>098-012100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1109 AM EDT FRI JUN 1 2001 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERRNOON AND EVENING... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS SOUTHERN VIRGINIA...AND NORTHEAST NORTH CAROLINA...INCLUDING HAMPTON ROADS. DAMAGING WIND GUSTS UP TO 60 MPH AND HAIL 3/4 INCH OR LARGER WILL BE THE PRIMARY THREAT WITH THE STRONGEST STORMS. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. OCCASIONAL SUNSHINE WILL WORK INTO THE AREA THIS AFTERNOON ALLOWING THE MOIST AIRMASS TO HEAT UP AND BECOME UNSTABLE. THIS WILL SET THE STAGE FOR THUNDERSTORM DEVELOPMENT...WHICH WILL LIKELY OCCUR AS A WARM FRONT TRACKS ACROSS THE AREA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. NS
Special weather statement, Jun 1, 11:48 AM EDT, 3 hours 57 minutes before
NCZ012>017-030>032-102-VAZ065-066-079-087>098-012100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1148 AM EDT FRI JUN 1 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 343 IS IN EFFECT UNTIL 500 PM FOR THE FOLLOWING COUNTIES IN NORTHEAST NORTH CAROLINA... BERTIE CAMDEN CHOWAN GATES HERTFORD NORTHAMPTON PASQUOTANK PERQUIMANS MAINLAND CURRITUCK OUTER BANKS CURRITUCK OCCASIONAL SUNSHINE WILL WORK INTO THE AREA THIS AFTERNOON ALLOWING THE MOIST AIRMASS TO HEAT UP AND BECOME UNSTABLE. THIS WILL SET THE STAGE FOR THUNDERSTORM DEVELOPMENT...WHICH WILL LIKELY OCCUR AS A WARM FRONT TRACKS ACROSS THE AREA. THERE IS A CHANCE THAT SOME THUNDERSTORMS COULD BECOME SEVERE WITH HAIL THREE-QUARTERS OF AN INCH OR LARGER...OR WINDS 58 MPH OR GREATER. A SEVERE THUNDERSTORM WATCH MEAN SEVERE THUNDERSOTRMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIB1LE IN OR NEAR THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR LATER STATEMENTS...AND POSSIBLE WARNINGS. NS
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:59 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton | 31 min |
| Jun 1, 6:37 PM EDT | Flash Flood Warning | AKQ | Charles City, Chesterfield, Hanover, Henrico, King William, New Kent and 1 more | 113 min |
| Jun 1, 7:05 PM EDT | Tornado Warning | AKQ | Hertford | 25 min |
| Jun 1, 7:24 PM EDT | Severe Thunderstorm Warning | AKQ | Camden, Gates, Pasquotank, Perquimans | 36 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.